Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2022, 5:24 PM CDT for Sangamon County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 5:24 PM CDT (22:24 UTC)
- Expired
- Apr 30, 2022, 5:54 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:33 PM CDT | HAIL 1 | 3 E Chatham, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS53 KILX 302224
SVRILX
ILC167-302315-
/O.NEW.KILX.SV.W.0022.220430T2224Z-220430T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
524 PM CDT Sat Apr 30 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Sangamon County in central Illinois...
* Until 615 PM CDT.
* At 524 PM CDT, a severe thunderstorm was located near Chatham, or 9
miles northeast of Virden, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Springfield around 530 PM CDT.
Rochester around 540 PM CDT.
Other locations in the path of this severe thunderstorm include
Sherman, Riverton, Mechanicsburg and Williamsville.
This includes the following highways...
Interstate 55 between mile markers 81 and 104, and between mile
markers 106 and 111.
Interstate 72 between mile markers 96 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.
&&
LAT...LON 3998 8955 3998 8949 3994 8948 3993 8941
3992 8940 3992 8922 3988 8922 3974 8941
3975 8942 3973 8942 3956 8966 3959 8977
TIME...MOT...LOC 2224Z 216DEG 41KT 3962 8970
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
252 follow-up statements
158
WWUS53 KILX 302234
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
534 PM CDT Sat Apr 30 2022
ILC167-302315-
/O.CON.KILX.SV.W.0022.000000T0000Z-220430T2315Z/
Sangamon-
534 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN SANGAMON COUNTY...
At 534 PM CDT, a severe thunderstorm was located near Rochester, or
near Springfield, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Riverton and Mechanicsburg.
This includes the following highways...
Interstate 55 between mile markers 89 and 90, and between mile
markers 93 and 97.
Interstate 72 between mile markers 99 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3998 8949 3994 8948 3993 8941 3992 8940
3992 8922 3988 8922 3975 8942 3966 8960
3970 8966
TIME...MOT...LOC 2234Z 216DEG 41KT 3972 8961
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
25742
WWUS53 KILX 302254
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
554 PM CDT Sat Apr 30 2022
ILC167-302304-
/O.CAN.KILX.SV.W.0022.000000T0000Z-220430T2315Z/
Sangamon-
554 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANGAMON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3998 8949 3994 8948 3993 8941 3992 8940
3992 8922 3988 8922 3975 8942 3966 8960
3970 8966
TIME...MOT...LOC 2252Z 216DEG 41KT 3991 8943
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:32 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 30, 2:32 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 232 PM CDT Sat Apr 30 2022 .SYNOPSIS... Issued at 232 PM CDT Sat Apr 30 2022 Severe weather is expected this afternoon across central IL. Thunderstorms are expected to form in central IL and move northeast this afternoon. Eventually, this activity is expected to develop into a line of thunderstorms and move east across east- central IL late this afternoon and into the evening hours. An active week is expected next week with periods of precipitation and near to slightly below average temperatures. && .SHORT TERM...(This evening through Sunday) ISSUED AT 232 PM CDT Sat Apr 30 2022 Currently, we have a warm front lifting north of the area this afternoon with an upper level low off to the west over IA and broad, difluent flow over IL. The ILX 18Z sounding showed a strong cap still in place, but that cap eroding and initiation is starting to take place across the area ahead of the cold front. The hi-res suite of models favor discrete cells developing into a QLCS over the course of the day. As of 19Z, the effective shear is around 50kts and MLCAPE is around 1000 J/kg in the southwestern forecast area. Expect CAPE to still increase to the 1000-2000 J/kg realm and shear profiles to favor supercell development initially. A Tornado Watch was recently issued for nearly the entire forecast area through 8 PM. Based on the latest guidance, expect the storms to have pushed off to the east into IN by around 8 PM. Winds have been breezy from the south today and expect them to stay up tonight, with the cold front pushing through the area and into IN this evening. Temps will be a bit cooler tomorrow with increasing clouds and highs mostly in the 60s. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 232 PM CDT Sat Apr 30 2022 On Sunday night, the upper low will be to the north moving through northern MI, with weak ridging approaching from the west. Expect dry conditions with highs in the upper 60s early on Monday before another upper wave moves in from the west. Severe weather is not expected at this time with this system. However, the probability of precipitation with this system is nearly 100% across the entire area Monday night and early Tuesday. The pattern stays active with another system moving across the Southern Plains and into the mid MS River Valley by the end of the week. There is a fair chance for severe weather with this system, however it may stay to the south of central IL. Temperatures will be near to slightly below average during this period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1232 PM CDT Sat Apr 30 2022 MVFR cigs have developed across the area today. Expect thunderstorm activity to develop within the next hour or so. Expect MVFR cigs off and on today along with TSRA and perhaps MVFR vis with the rain as well. The activity is expected to develop in the PIA/SPI/BMI area and drift NE...and eventually develop into a line of storms that will sweep east...affecting DEC and CMI as well. The activity should clear the state by around 01Z. There should be a period of clearing before MVFR cigs move into the area towards morning. Winds stay up a bit from the SW tonight also. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Knutsvig SHORT TERM...Knutsvig LONG TERM...Knutsvig AVIATION...Knutsvig
Hazardous weather outlook, Apr 30, 3:10 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Sat Apr 30 2022 ILZ028>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 011100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Marshall- McLean-Menard-Moultrie-Peoria-Piatt-Richland-Sangamon-Shelby- Stark-Tazewell-Vermilion-Woodford- 310 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected through sunset. Some of the storms will be severe, capable of producing damaging wind gusts in excess of 60 mph, hail, and possible tornadoes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Monday night into Tuesday. It is too early to determine the threat for severe weather at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely. West of I-57, activation is most likely before 6 pm. Near and east of I-57, activation is most likely between 4 pm and 8 pm. ILZ027-036-040-041-047-049-050-011100- Cass-Fulton-Knox-Mason-Morgan-Schuyler-Scott- 310 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible during the late afternoon, with the threat diminishing by 6 pm. Some of the storms will be strong to locally severe, capable of producing damaging wind gusts in excess of 60 mph, hail, and a tornado or two. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Monday night into Tuesday. It is too early to determine the threat for severe weather at this time. Lingering flooding on the Illinois River from Havana to Beardstown is expected to subside during the second half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon through 6 pm. Geelhart
In the hours before
Special weather statement, Apr 30, 4:33 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Sat Apr 30 2022
ILZ029>031-037-302200-
Tazewell-Marshall-Peoria-Woodford-
433 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of Marshall,
northwestern Woodford, north central Tazewell and northeastern Peoria
Counties through 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Peoria, or near Peoria, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Washington, Germantown Hills, Spring Bay and Bay View Gardens
around 445 PM CDT.
Other locations in the path of this storm include Chillicothe,
Metamora, Rome and Washburn.
This includes the following highways...
Interstate 39 between mile markers 28 and 40.
Interstate 474 between mile markers 0 and 12.
Interstate 74 between mile markers 86 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.
&&
LAT...LON 4111 8934 4110 8905 4093 8905 4092 8904
4060 8961 4071 8973
TIME...MOT...LOC 2133Z 223DEG 33KT 4070 8959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:33 PM CDT | Special Weather Statement | ILX | Marshall | 27 min |
| Apr 30, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 43 min |
| Apr 30, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 57 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 25 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 46 min |
| Apr 30, 6:34 PM CDT | Tornado Warning | ILX | McLean | 41 min |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.